Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

On the Conditional Moments of the k-Statistics for the Poisson Distribution

John J. Gart and Hugh M. Pettigrew
Biometrika
Vol. 57, No. 3 (Dec., 1970), pp. 661-664
Published by: Oxford University Press on behalf of Biometrika Trust
DOI: 10.2307/2334785
Stable URL: http://www.jstor.org/stable/2334785
Page Count: 4
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Conditional Moments of the k-Statistics for the Poisson Distribution
Preview not available

Abstract

Consider a random sample, x1,..., xn, from a Poisson distribution. The Rao-Blackwell theorem and the completeness property of this distribution are exploited to show that $E(k_j\mid \Sigmax_i = X) = \bar{x} (j = 1, 2,\ldots)$ and to find higher conditional moments of the sample cumulants. Some possible applications to the testing of the fit of the Poisson distribution are suggested.

Page Thumbnails

  • Thumbnail: Page 
661
    661
  • Thumbnail: Page 
662
    662
  • Thumbnail: Page 
663
    663
  • Thumbnail: Page 
664
    664